MAUDE Adverse Event Report: AESCULAP AG SILICONE RING WITH NEEDLE; HANDHELD PRODUCTS & LIGATION

AESCULAP AG SILICONE RING WITH NEEDLE; HANDHELD PRODUCTS & LIGATION
Model Number PL595SU
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with pl595su - silicone ring with needle.According to the complaint description, this product was used during the liver elevation in abdominal surgery for vast esophageal surgery.The silicone ring was torn.The doctor said he didn't touch the silicon with forceps.There was no described patient harm.Additional information was not provided.Additional patient information is not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation: visual investigation: the analysis of the damage pattern shows a fracture due to overload.No pores, inclusions or foreign bodies could be found at tht damage site.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.The review of risk assessment revealed that the overall risk level (severity 6(10) x probability of occurrence 3(10)) according to din en iso 14971 is still acceptable.Explanation and rationale: based on the damage pattern, the breakage of the silicone ring was most likely caused by overload by pulling beyond yield strenth.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material defect or manufacturing failure on the basis of the device history records.Based on the investigation results, a capa is not necessary.

Brand Name
SILICONE RING WITH NEEDLE
Common Device Name
HANDHELD PRODUCTS & LIGATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12454139
Report Number9610612-2021-00598
Device Sequence Number3332573
Product Code GDG
UDI-Device Identifier04046963909338
UDI-Public4046963909338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberPL595SU
Device Catalogue NumberPL595SU
Device Lot Number52678123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown